MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 39 device was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the liver and pancreas on an unknown date.According to the complainant, during the procedure, while sphincterotomy was being performed, the cutting wire broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with a second jagtome rx 39.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx 39 was analyzed, and a visual evaluation noted that the cutting wire was broken and was bent at approximately 17mm.The device was observed under magnification and the cutting wire was blackened, the cut of the cutting wire was not smooth.A functional evaluation was not performed due to the condition of the device.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, bent and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated if there was no constant contact with the tissue when electrocautery current was applied or if voltage exceeded the maximum voltage rating.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
JAGTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10896795
Report Number3005099803-2020-05342
Device Sequence Number19584564
Product Code KNS
UDI-Device Identifier08714729776536
UDI-Public08714729776536
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model NumberM00573100
Device Catalogue Number7310
Device Lot Number0025852999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1